Alert archive / Nevada / Red Flag Warnings in 2017
Red Flag Warning 10, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 22, 2017, 11:48 AM PDT. It took effect at Jul 23, 2017, 2:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2017, 11:48 AM PDT (18:48 UTC)
- In effect from
- Jul 23, 2017, 2:00 PM PDT
- Expired
- Jul 23, 2017, 11:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
The text
As transmitted.
353 WWUS85 KLKN 221848 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1148 AM PDT Sat Jul 22 2017 NVZ467-231300- /O.NEW.KLKN.FW.W.0010.170723T2100Z-170724T0600Z/ Central and Western Humboldt County- 1148 AM PDT Sat Jul 22 2017 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 11 PM PDT SUNDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 467... The National Weather Service in Elko has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds...which is in effect from 2 PM to 11 PM PDT Sunday. * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County. * Thunderstorm Coverage...Scattered dry thunderstorms. * Outflow Winds...30-45 mph. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of dry thunderstorms, gusty outflow winds and dry fuels can contribute to extreme fire behavior. && $$ 99
3 follow-up statements
315 WWUS85 KLKN 230913 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 213 AM PDT Sun Jul 23 2017 NVZ467-240315- /O.CON.KLKN.FW.W.0010.170723T2100Z-170724T0600Z/ Central and Western Humboldt County- 213 AM PDT Sun Jul 23 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 467... * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County. * Thunderstorm Coverage...Scattered dry thunderstorms. * Outflow Winds...30-45 mph. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of dry thunderstorms, gusty outflow winds and dry fuels can contribute to extreme fire behavior. && $$ 89
098 WWUS85 KLKN 232128 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 228 PM PDT Sun Jul 23 2017 NVZ467-240600- /O.CON.KLKN.FW.W.0010.000000T0000Z-170724T0600Z/ Central and Western Humboldt County- 228 PM PDT Sun Jul 23 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 467... * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County. * Thunderstorm Coverage...Scattered dry thunderstorms. Thunderstorms should develop by late afternoon and persist into the evening. * Outflow Winds...30-45 mph. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of dry thunderstorms, gusty outflow winds and dry fuels can contribute to extreme fire behavior. && $$ JRM
270 WWUS85 KLKN 240536 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1036 PM PDT Sun Jul 23 2017 NVZ467-240645- /O.EXP.KLKN.FW.W.0010.000000T0000Z-170724T0600Z/ Central and Western Humboldt County- 1036 PM PDT Sun Jul 23 2017 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 467... Weather conditions have fallen below critical criteria. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 22, 3:18 AM PDT, 8 hours 30 minutes earlier.
Area forecast discussion, Jul 22, 3:18 AM PDT, 8 hours 30 minutes before
Area Forecast Discussion National Weather Service Elko NV 318 AM PDT Sat Jul 22 2017 .SYNOPSIS...Monsoonal moisture will continue to stream into the region for the weekend and into the start of the new week. An approaching trough from the west will help to interact with this moisture and bring an increase chance and coverage for showers and storms. Drier air works its way back into the area by mid-week, diminishing thunderstorm coverage. && .SHORT TERM...Today through Sunday. Another surge of monsoonal moisture moves in from the south and southeast today with a combination of dry and wet thunderstorms, mainly across northern Nye and White Pine counties. An isolated storm or two is possible in Elko county this afternoon but expecting an increase in coverage tonight as moisture pushes further north. PW values increase through the overnight tonight and expect thunderstorms to transition to mainly wet. Sunday the trough out over the Pacific moves onshore and will interact with the continued monsoonal moisture surge that is pushing northwest. Thunderstorm coverage will greatly expand with widespread PW values of 0.75 or better. Expecting mostly wet thunderstorms with some dry thunderstorms on the leading edge of the moisture push. .LONG TERM...Sunday night through Friday. The period begins with an active monsoon pattern in place with precipitable water values around 1 inch. Main concern will be localized flooding under the more intense storm cells. On Tuesday upper low off the CA coast will add some dynamics to the mix and could see some strong to severe thunderstorms. Drier air begins to work its way into the area from the west on Thursday which will limit thunderstorm coverage to eastern NV and reduce coverage. && .AVIATION...Moisture and instability across east central NV this afternoon will result in isolated to scattered thunderstorms with possible impacts at the KELY terminal. && .FIRE WEATHER...Isolated thunderstorms are possible over eastern White Pine County today. Storm activity is expected to expand north and west each day through Monday with storms transitioning from briefly dry, to wet. Best chances for TS today will be over White Pine County. By Sunday most areas south of I80 may see showers and thunderstorms, with moderate to possibly heavy rains. Overnight RH recoveries will begin to have decent improvements over Central NV Saturday night. Recoveries continue to improve Sunday night and Monday night across most of central and northern NV as mid and surface moisture increases. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 89/91/91/89
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:37 PM PDT | Special Weather Statement | LKN | 38 min | |
| Jul 22, 2:43 PM PDT | Special Weather Statement | LKN | 47 min | |
| Jul 22, 3:31 PM PDT | Special Weather Statement | LKN | 44 min | |
| Jul 22, 4:14 PM PDT | Special Weather Statement | LKN | 46 min | |
| Jul 22, 4:47 PM PDT | Special Weather Statement | LKN | 43 min |
Nearby
Red Flag Warnings in Nevada, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.